Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 46, NWS Little Rock, AR

November 28, 2001Arkansas County, Desha County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Nov 28, 2001, 6:10 PM CST for Arkansas County, Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 28, 2001, 6:10 PM CST (00:10 UTC)
Expired
Nov 28, 2001, 9:00 PM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Arkansas County, AR, Desha County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 132 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 498 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
374 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
498 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 290010
FFWLIT
FFWLIT
ARC001-041-043-290300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 PM CST WED NOV 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
  DESHA COUNTY IN SOUTHEAST ARKANSAS
  DREW COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 900 PM CST

* AT 600 PM...DOPPLER RADAR INDICATED THAT 2 TO 3 INCHES OF RAIN HAD 
  FALLEN IN PARTS OF DESHA...DREW...AND SOUTHEASTERN ARKANSAS        
  COUNTIES FROM 300 PM UNTIL 600 PM. RADAR INDICATED THAT ADDITIONAL 
  MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE IN THESE     
  COUNTIES FOR THE NEXT FEW HOURS. AT 600 PM...LAW ENFORCEMENT       
  AGENCIES REPORTED STREET FLOODING IN DUMAS IN DESHA COUNTY. 

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. DONT DRIVE INTO AREAS WHERE WATER COVERS THE 
ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY 
TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3407 9090 3355 9126 3358 9144 3341 9149
          3341 9199 3379 9199 3378 9158 3397 9140
          3411 9144 3452 9129 3433 9108 3413 9110


$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 3:18 PM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 28, 3:18 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
318 PM CST WED NOV 28 2001

FORECAST CONCERNS...PRECIP CHANCES...HEAVY RAIN THREAT AND TEMPS.

ANOTHER WET DAY OVER THE FA THIS AFTN. NEXT UPPER SYSTEM PRODUCING
LARGE AREA OF RAIN AND EMBEDDED TSRA OVER THE STATE. PRECIP HAS
BEGUN TO SLACKEN OFF OVER NWRN AR. LATEST SFC/MSAS DATA SHOWS
FRONTAL BOUNDARY OVER MS AND LA WHERE TEMPS HAVE SOARED WELL INTO
THE 70S. MEANWHILE...TEMPS IN THE 30S TO LOWER 40S OVER THE FA.
SUBFREEZING AIR RUNNING ALONG AND NORTH OF A KHRO-KFYV LINE.

MODELS ARE STILL IN GENERAL AGREEMENT WITH OVERALL TRENDS. UPPER LOW
COMING OUT OF SRN TEXAS IS PROGGED TO TRACK NEWD ACROSS AR ON
THURSDAY AND THEN LIFT INTO THE OHIO VALLEY ON FRIDAY. THIS WILL
KEEP WET WEATHER IN THE FCST THRU THURSDAY AND INTO THURSDAY NIGHT.
USED A BLEND OF THE ETA/AVN FOR THIS FCST.

APPEARS THAT THERE WILL BE A LULL IN THE RAINFALL LATER TONIGHT AND
FIRST UPPER IMPULSE LIFTS NEWD. EXPECT PRIMARY FOCUS OF HEAVIER
RAIN/SCATTERED TSRA TO BE OVER SERN AR TONIGHT CLOSER TO SFC BNDRY.
CURRENTLY HAVE A FLASH FLOOD WATCH OUT FOR TONIGHT OVER SERN AR AND
THIS STILL LOOKS GOOD. MAIN SEVERE WEATHER THREAT WILL STAY OVER LA
AND MS THIS EVENING. AFTER COORDINATING WITH SURROUNDING WFOS...
DECIDED TO LEAVE AR OUT OF WW 836.

TEMPS WILL BE A TOUGH CALL TONIGHT AND BEYOND. EXPECT READINGS TO
REMAIN NEARLY STEADY TO CURRENT LEVELS FOR MOST AREAS. SOME
LOCATIONS IN NRN AR STILL HOVERING AOB 32F. CALLS TO LOCAL LAW
ENFORCEMENT INDICATE NO TRAVEL PROBLEMS ATTM. WITH SOIL TEMPS STILL
RATHER WARM...FEEL THAT ICING ON ROADS WILL BE MINIMAL AND WILL LET
THE FREEZING RAIN ADVY EXPIRE AT 4 PM.

WITH UPPER SYSTEM PULLING OUT OF THE AREA THURSDAY NIGHT...RAINFALL
WILL END FROM THE S AND W. WILL LEAVE SOME LINGERING CHANCES OF RAIN
IN THURSDAY EVENING MOST AREAS...WITH CLOUDS DECREASING LATER.
EXPECT DRIER CONDITIONS ON FRIDAY WITH DRIER SWLY WIND FLOW.

IN THE EXTENDED...INCREASING SWLY FLOW WITH HOLD TEMPS UP FRIDAY
NIGHT. NEXT COLD FRONT PROGGED TO MOVE THRU THE REGION ON SATURDAY.
WITH LIMITED MOISTURE...PLAN TO KEEP THINGS DRY WITH FROPA.
MODERATING TEMPS EARLY NEXT WEEK. NEXT FRONT WILL MOVE INTO THE FA
ON WED...BRINGING A CHANCE OF RAIN.

THANKS TO WFO TUL...SGF AND JAN FOR FCST COORDINATION.  ..44..

.LZK...FLASH FLOOD WATCH IN SOUTHEAST ARKANSAS TONIGHT...
       ARZONES 57-63>65-67>69.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 12:24 AM CSTFlash Flood WarningLZKLincoln3 hr
Nov 29, 7:50 AM CSTFlash Flood WarningLZKArkansas, Bradley, Calhoun, Desha, Drew, Lincoln3 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.